Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 139, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2016, 8:24 AM CDT for Mississippi County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 8:24 AM CDT (13:24 UTC)
- Expired
- Jul 14, 2016, 9:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mississippi County, AR
The radar
The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 1.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2328 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232
WUUS54 KMEG 141324
SVRMEG
ARC093-141400-
/O.NEW.KMEG.SV.W.0139.160714T1324Z-160714T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
824 AM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
* UNTIL 900 AM CDT
* AT 824 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELL...OR
NEAR MANILA...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLYTHEVILLE...GOSNELL...MANILA...LUXORA...DELL...BURDETTE...
LITTLE RIVER...VICTORIA...YARBRO...ARMOREL...BUCKEYE...
PETTYVILLE...ROSA...HUFFMAN...TOMATO...HICKMAN...WILSON JUNCTION...
WOODLAND CORNER...COLE RIDGE AND CALUMET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3598 8972 3590 8971 3590 8976 3587 8977
3586 8976 3584 8970 3582 8970 3581 8973
3581 8978 3579 8980 3578 8980 3575 8982
3576 9013 3599 9019 3600 8973
TIME...MOT...LOC 1324Z 253DEG 17KT 3587 9009
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
396
WWUS54 KMEG 141341
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
841 AM CDT THU JUL 14 2016
ARC093-141400-
/O.CON.KMEG.SV.W.0139.000000T0000Z-160714T1400Z/
MISSISSIPPI AR-
841 AM CDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHEASTERN MISSISSIPPI COUNTY...
AT 841 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELL...OR NEAR
BLYTHEVILLE...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLYTHEVILLE...GOSNELL...LUXORA...DELL...BURDETTE...VICTORIA...
YARBRO...ARMOREL...ROSA...HUFFMAN...TOMATO...HICKMAN...
WILSON JUNCTION...WOODLAND CORNER...COLE RIDGE...CALUMET...
BARFIELD...BURTON...O'DONNELL BEND AND NUMBER NINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3598 8972 3590 8971 3590 8976 3587 8977
3586 8976 3584 8970 3582 8970 3581 8973
3581 8978 3579 8980 3578 8980 3575 8982
3576 9007 3599 9007 3600 8973
TIME...MOT...LOC 1341Z 253DEG 17KT 3589 8999
HAIL...<.75IN
WIND...60MPH
$$095
WWUS54 KMEG 141357
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
857 AM CDT THU JUL 14 2016
ARC093-141407-
/O.EXP.KMEG.SV.W.0139.000000T0000Z-160714T1400Z/
MISSISSIPPI AR-
857 AM CDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MISSISSIPPI
COUNTY WILL EXPIRE AT 900 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 3598 8972 3590 8971 3590 8976 3587 8977
3586 8976 3584 8970 3582 8970 3581 8973
3581 8978 3579 8980 3578 8980 3575 8982
3576 9007 3599 9007 3600 8973
TIME...MOT...LOC 1356Z 253DEG 17KT 3589 8999
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:04 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 14, 7:04 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Memphis TN 704 AM CDT THU JUL 14 2016 .UPDATE... Updated for the 12z Aviation Discussion. && .PREV DISCUSSION... /issued 409 AM CDT THU JUL 14 2016/ .Short term... Better storm chances will exist throughout the day and night on Thursday as a series of shortwave disturbances make their way through the Mid- South. Strong storms will be possible this afternoon and evening as the first of the series of shortwaves impacts the region. Model soundings depict a very unstable atmosphere throughout the Mid-South this evening with MUCAPE values ranging from 2500-4000 j/kg, 0-3km lapse rates between 6-7 C/km, and dewpoints in the low to mid 70's. Model soundings also depict an inverted-V lower sounding profile suggesting an increased wind threat. However, weak shear values don't support long tracked well organized storms. The main threat with any storms today will be strong winds and hail. PWAT values over 2 inches also indicates flash flooding will be a threat. High temperatures today will be in the low to mid-90's, these highs coupled with dewpoints in the mid 70's could lead to heat index values near 105 degrees in some locations not impacted by convective thunderstorms. Coverage and timing of thunderstorms today is still uncertain, however there is enough confidence in storm coverage during peak heating hours to support not issuing a heat advisory today. The Storm Prediction Center has placed Northeastern Arkansas and the Missouri Bootheel in a slight risk zone in their Day 1 Outlook Product. The rest of the Mid- South was placed in a moderate risk. The best chances of storms during this active period remains on Friday as a deeper upper shortwave swings through the Mid Mississippi Valley. All indications so far suggest better thunderstorm coverage and intensity on Friday. .Long term... Models are trending drier on Saturday and Sunday as drier air associated with a building upper ridge over the Plains begins to filter into the region. The best chances of storms on Saturday will exist in the southern portions of the Mid-South. Warmer, drier weather is expected on Sunday and Monday as the steep upper ridge moves slowly eastward towards the Mid-South. Hot and humid weather will continue throughout the upcoming week, with daily highs in the mid to upper 90's. However, storm chances will increase slightly during mid-week as the upper ridge retrogrades slightly west. JPM3 && .AVIATION... 12z TAF Set An MCS has held together overnight and is advancing southward across east Arkansas this morning. This MCS is pushing into a moderately unstable airmass and it appears that inhabition is weaker than previously thought. Therefore storms should continue to progress south and impact KJBR and KMEM this morning. Further east...storms should develop later this afternoon and continue through the day. Mainly VFR cigs are anticipated...but there could be brief periods of MVFR conditions in stronger storms. Winds will remain out of the southwest through the day. There will likely be a break late this afternoon before another MCS forms to our west and impacts all of the terminals tonight. Provided best initial timing but this may be difficult to determine further than a few hours out. Winds will remain light southerly outside of convection. JLH && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 14, 4:45 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 445 AM CDT THU JUL 14 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 445 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE EXPECTED THROUGHOUT THE MID-SOUTH TODAY AND TONIGHT AS SEVERAL UPPER LEVEL SHORTWAVES MOVE THROUGH THE AREA. THE MAIN THREAT WITH STORMS TODAY AND TONIGHT WILL BE STRAIGHT- LINE WINDS AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON FRIDAY AS A DEEPER SHORTWAVE TROUGH MOVES THROUGH THE REGION. ONCE AGAIN... DAMAGING STRAIGHT-LINE WINDS AND FLASH FLOODING WILL BE THE MAIN THREATS. DANGEROUS HEAT IS EXPECTED THROUGHOUT THE UPCOMING WORK WEEK. HIGH TEMPERATURES IN THE MID TO UPPER 90'S COMBINED WITH DEWPOINTS IN THE LOWER TO MID 70'S WILL RESULT IN DANGEROUS HEAT INDICES FROM SUNDAY THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TOMORROW.
In the hours before
Special weather statement, Jul 14, 8:07 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 AM CDT THU JUL 14 2016
ARZ026>028-141400-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
807 AM CDT THU JUL 14 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 AM CDT FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
AT 807 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR MANILA
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN EASTERN CRAIGHEAD...MISSISSIPPI AND EASTERN POINSETT
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3599 9037 3600 8978 3576 8990 3573 8996
3567 8994 3556 9000 3555 9004 3545 9005
3545 9007 3548 9008 3548 9011 3545 9013
3545 9069
TIME...MOT...LOC 1307Z 266DEG 23KT 3586 9022Special weather statement, Jul 14, 8:08 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
808 AM CDT THU JUL 14 2016
ARZ035-036-048-141400-
ST. FRANCIS AR-CRITTENDEN AR-CROSS AR-
808 AM CDT THU JUL 14 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 AM CDT FOR...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
AT 808 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR WYNNE
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ST. FRANCIS...NORTHWESTERN CRITTENDEN AND CROSS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3500 9115 3500 9105 3517 9104 3545 9082
3544 9026 3490 9051 3491 9115
TIME...MOT...LOC 1308Z 258DEG 31KT 3521 9085The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:07 AM CDT | Special Weather Statement | MEG | Mississippi | 53 min |
| Jul 14, 8:08 AM CDT | Special Weather Statement | MEG | Cross, St. Francis | 52 min |
| Jul 14, 8:47 AM CDT | Special Weather Statement | MEG | Crittenden | 43 min |
| Jul 14, 8:54 AM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.